MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CANNON II PLUS REPLACEMENT HUB SET; KIT, REPAIR, CATHETER, HEMODI

ARROW INTERNATIONAL LLC ARROW CANNON II PLUS REPLACEMENT HUB SET; KIT, REPAIR, CATHETER, HEMODI
Catalog Number CAR-02400
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the doctor found the luer hub damaged during use on the patient." the user changed to a new set.There was no medical intervention required.The patient's condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one connector assembly for analysis.It was noted that the compression fitting, the green sleeve, and a section of the catheter body were fixed to the juncture hub of the connector assembly.Signs of use were observed.Visual analysis revealed the red arterial luer hub and the blue venous luer hub contained a crack.Stress marks were also noted around the threads.Microscopic examination confirmed the damage.The appearance of this damage is consistent with overtightening or repeated tightening of the hubs.No defects or anomalies were observed on any other portion of the returned device.Both luer connections were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "establish and maintain catheter patency.Solution and frequency of flushing a venous access catheter should be established in hospital/institutional policy".A lab inventory syringe filled with water was used to flush each extension line.When flushing both the venous and arterial extension line, water was observed leaking from the cracks.A manual tug test confirmed both luer hub were securely attached to the respective lumens.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "repeated over tightening of bloodlines , syringes and caps will reduce connector life and could lead to potential connector failure".The report of a cracked luer hub was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the red arterial and the blue venous luer hubs contained a crack and damage consistent with overtightening or repeated tightening of the hubs.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CANNON II PLUS REPLACEMENT HUB SET
Common Device Name
KIT, REPAIR, CATHETER, HEMODI
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20127710
Report Number9680794-2024-00852
Device Sequence Number3101628
Product Code NFK
UDI-Device Identifier00801902096111
UDI-Public(01)00801902096111(11)230330(17)260228(10)33F23C0882(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberCAR-02400
Device Lot Number33F23C0882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown